Alert archive / Mississippi / Flash Flood Warnings in 2007

Flash Flood Warning 44, NWS Memphis, TN

June 19, 2007Tallahatchie County, Yalobusha County, Mississippi

NWS Memphis, TN issued this flash flood warning at Jun 19, 2007, 10:18 AM CDT for Tallahatchie County, Yalobusha County, Mississippi. It was in force for 117 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 19, 2007, 10:18 AM CDT (15:18 UTC)
Expired
Jun 19, 2007, 12:15 PM CDT
In force
117 min
Issued by
NWS Memphis, TN
Area
Whole counties

Counties Tallahatchie County, MS, Yalobusha County, MS

The radar

The Columbus AFB radar (KGWX), 149 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 11:25 AM CDTFLASH FLOOD2 S Scobey, MSWATER COVERING HWY 51
Jun 19, 11:40 AM CDTFLASH FLOOD9 Sse Charleston, MSWATER COVERING THE ROADWAYS IN THE COMMUNITY OF CASCILLA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 3.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2192 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
821 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 191519
FFWMEG
MSC135-161-191715-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1018 AM CDT TUE JUN 19 2007

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
  YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 1215 PM CDT

* AT 1018 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST 3 HOURS 3 TO 6
  INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SCOBEY...
  PAYNES...ENID...COFFEEVILLE AND CHARLESTON.

.FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS
OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED
BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP
TO HIGHER GROUND.

.A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3418 8970 3389 8967 3388 8992 3380 8991
      3382 9013 3409 9015 3415 9011

$$
1 follow-up statement
000 
WGUS74 KMEG 191717
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1217 PM CDT TUE JUN 19 2007

MSC135-161-191727-
YALOBUSHA MS-TALLAHATCHIE MS-
1217 PM CDT TUE JUN 19 2007

...THE FLASH FLOOD WARNING HAS EXPIRED FOR TALLAHATCHIE AND YALOBUSHA
COUNTIES...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED OR
EXITED THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED
TO EXPIRE.

LAT...LON 3418 8970 3389 8967 3388 8992 3380 8991
      3382 9013 3409 9015 3415 9011

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 9:57 AM CDT, 21 minutes earlier.

Area forecast discussion, Jun 19, 9:57 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
957 AM CDT TUE JUN 19 2007

.UPDATE...

AN UPPER TROF IS MOVING THROUGH THE MID SOUTH THIS MORNING
PROVIDING SOME VERY BENEFICIAL RAIN. THE CIRCULATION ASSOCIATED
WITH THIS FEATURE IS APPARENT IN THE RADAR REFLECTIVITY ACROSS
EXTREME NORTHEAST MISSISSIPPI. CURRENTLY MOST OF THE PRECIP
ASSOCIATED WITH THIS TROF IS SOUTH OF THE MEMPHIS METRO AREA. MUCH
OF NORTH MISSISSIPPI AND EAST ARKANSAS HAS ALREADY RECEIVED AN
INCH OR MORE OF RAIN. THIS TROF WILL PUSH THROUGH THIS AFTERNOON
WITH RAIN CHANCES DECREASING ACROSS THE MID SOUTH. HOWEVER...THERE
MAY BE SOME ADDITIONAL REDEVELOPMENT THIS AFTERNOON DEPENDING ON
THE AMOUNT OF SURFACE HEATING THAT OCCURS. WILL BASICALLY ADJUST
POPS TO FIT CURRENT TRENDS WITH LOWEST POPS ACROSS NORTHERN
SECTIONS AND HIGHEST POPS ACROSS NORTH MISSISSIPPI. WILL ALSO
LOWER TEMPS SOME DUE TO CLOUDS AND PRECIP.

&&

.PREV DISCUSSION... /ISSUED 152 AM CDT TUE JUN 19 2007/

BEST CHANCE FOR RAIN FOR UPCOMING WEEK WILL OCCUR TODAY. AN UPPER
TROUGH IS CURRENTLY MOVING THROUGH THE MIDSOUTH THIS MORNING. A
BROKEN LINE OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE TROUGH
IS ROUGHLY LOCATED NEAR THE MISSISSIPPI RIVER. THE TROUGH WILL
CONTINUE TO SWING THROUGH THE CWA TODAY AS A COLD FRONT MOVES INTO
THE AREA. THE FRONT AND TROUGH WILL HELP TO TRIGGER NUMEROUS SHOWERS
AND THUNDERSTORMS OVER THE AREA. WILL GO WITH LIKELY POPS IN MOST
LOCATIONS WITH THE EXCEPTION OF EXTREME NORTHERN AREAS AS THE BEST
RAIN CHANCES WILL OCCUR BEFORE 12Z. CLOUDS AND PRECIP SHOULD KEEP
TEMPERATURES DOWN WILL GO WITH HIGHS IN THE UPPER 80S TO AROUND 90
DEGREES.

TONIGHT...DRIER AIR WILL QUICKLY FILTER INTO THE MIDSOUTH AS HIGH
PRESSURE BUILDS INTO THE AREA. EXPECT SHOWERS AND THUNDERSTORMS TO
MOVE OUT OF AREA BY 00Z THUS WILL GO WITH A DRY FORECAST FOR ENTIRE
CWA.

WEDNESDAY THROUGH SATURDAY...SFC HIGH PRESSURE REMAINS OVER THE
MIDSOUTH AS AN UPPER RIDGE BUILDS OVER THE AREA. THIS WILL KEEP
CONDITIONS DRY WITH LIGHT AND VARIABLE WINDS. EXPECT HIGHS IN THE
LOWER TO MID 90S DURING THIS TIME WITH LOWS IN THE IN THE 60S TO
LOWER 70S.

SATURDAY NIGHT INTO SUNDAY...GFS SHOWING RIDGE BREAKING DOWN
SLIGHTLY WHICH WOULD ALLOW A SHORTWAVE TO MOVE INTO THE AREA. THIS
MAY CAUSE AN MCS TO DEVELOP AND MOVE INTO THE CWA SATURDAY NIGHT
INTO SUNDAY MORNING. CONFIDENCE IS NOT HIGH WITH THIS SOLUTION AS
GFS HAS CONTINUED TO SHOW MCS DEVELOPMENT IN NORTHWEST FLOW OVER THE
PAST COUPLE OF WEEKS WHICH NONE HAS YET TO MOVE INTO AREA.
HOWEVER...THE 12Z ECWMF ALSO SHOWED SIGNS THAT THIS SOLUTION MAY
OCCUR AND THE NEW 00Z RUN THAT JUST CAME IN DID AS WELL THUS WILL
INTRODUCE A 20 POP DURING THIS TIME.

SUNDAY NIGHT INTO MONDAY...UPPER RIDGE REBUILDS AND INTENSIFIES OVER
THE MIDSOUTH. THIS WILL BRING HOT AND DRY CONDITIONS TO THE
MIDSOUTH. EXPECT HIGHS IN THE MID TO MAYBE EVEN UPPER 90S WITH LOWS
IN THE 70S.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  89  69  92  69 /  60  10   0   0
MKL  88  61  91  57 /  60  10   0   0
JBR  91  63  92  64 /  40  10   0   0
TUP  89  68  93  61 /  70  10   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

SJM/KRM
Hazardous weather outlook, Jun 19, 3:42 AM CDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
342 AM CDT TUE JUN 19 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-201100-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
342 AM CDT TUE JUN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY
AHEAD OF AN APPROACHING COLD FRONT. LOCALLY HEAVY RAIN AND CLOUD TO
GROUND LIGHTNING WILL BE THE MAIN THREATS. HOWEVER...ISOLATED
STRONG THUNDERSTORMS WILL SMALL HAIL AND WIND GUSTS TO ABOUT 50
MPH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KRM

In the hours before

Local storm report, Jun 19, 7:44 AM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
744 AM CDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     FLASH FLOOD      6 E BATESVILLE          34.32N 89.83W
06/19/2007                   PANOLA             MS   TRAINED SPOTTER

            WATER COMPLETELY OVER HWY 6.

&&

TAB
Local storm report, Jun 19, 8:44 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
844 AM CDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     FLASH FLOOD      6 E BATESVILLE          34.32N 89.83W
06/19/2007                   PANOLA             MS   TRAINED SPOTTER

            WATER COMPLETELY OVER HWY 6.

0730 AM     FLASH FLOOD      8 W TAYLOR              34.27N 89.72W
06/19/2007                   PANOLA             MS   POST OFFICE

            WATER COVERING ROADWAYS ON HWY 328.

0805 AM     FLASH FLOOD      7 E BATESVILLE          34.32N 89.81W
06/19/2007                   PANOLA             MS   LAW ENFORCEMENT

            WATER COVERING HENRY HEAFNER ROAD

&&

TAB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:04 PM CDTSevere Thunderstorm WarningMEGMonroe41 min
Jun 19, 6:23 AM CDTFlash Flood WarningMEGLafayette, Panola112 min

Nearby

Flash Flood Warnings in Mississippi, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.